Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 39, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Sep 12, 2020, 9:13 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2020, 9:13 AM EDT (13:13 UTC)
- Expired
- Sep 13, 2020, 11:00 PM EDT
- In force
- 38 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
158 WHUS72 KKEY 121313 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 913 AM EDT Sat Sep 12 2020 GMZ031>035-042>044-052>055-072>075-122300- /O.NEW.KKEY.SC.Y.0039.200912T1313Z-200913T1100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 913 AM EDT Sat Sep 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...South winds increasing to 20 to 25 knots, with occasional gusts up to 35 knots. Wind gusts to 45 knots will be possible in squalls. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. * ADDITIONAL DETAILS...South winds will increase as the center of Tropical Depression 19 moves west later today across the Gulf waters of Mainland Monroe County. If the cyclone strengthens quickly enough, then a Tropical Storm Warning may eventually be required for the Gulf waters offshore Mainland Monroe County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
5 follow-up statements
866 WHUS72 KKEY 121919 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 319 PM EDT Sat Sep 12 2020 GMZ033-130430- /O.NEW.KKEY.TR.A.1019.200912T1919Z-000000T0000Z/ /O.CON.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- 319 PM EDT Sat Sep 12 2020 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...South winds near 25 knots developing this evening, with occasional gusts near 35 knots. Stronger winds to tropical storm force will be possible if Tropical Storm Sally strengthens sooner than expected. * WHERE...Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...For the Small Craft Advisory, in effect. For the Tropical Storm Watch, in effect. * IMPACTS...A Tropical Storm Watch is issued when sustained winds of 34 to 63 knots associated with a tropical storm are possible within 48 hours. * ADDITIONAL DETAILS...At 2 pm, the center of Tropical Storm Sally was located about 60 miles north-northwest of Marathon. Sally was moving to the west at 7 mph. Maximum sustained winds were 40 mph. Occasional tropical storm force wind gusts are likely, and sustained tropical storm force winds are possible through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ031-032-034-035-042>044-052>055-072>075-130430- /O.CON.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 319 PM EDT Sat Sep 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...South winds increasing to 20 to 25 knots, with occasional gusts up to 35 knots. Short-lived wind gusts to 45 knots will be possible in squalls. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
379 WHUS72 KKEY 130234 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1034 PM EDT Sat Sep 12 2020 GMZ031-042-043-052-053-072-073-130345- /O.CAN.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 1034 PM EDT Sat Sep 12 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ GMZ033-131045- /O.CON.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/ /O.CON.KKEY.TR.A.1019.000000T0000Z-000000T0000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- 1034 PM EDT Sat Sep 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...TROPICAL STORM WATCH IN EFFECT... * WHAT...South winds near 25 knots with occasional gusts near 35 knots. Stronger winds to minimal tropical storm force will be possible. * WHERE...Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...For the Small Craft Advisory, in effect. For the Tropical Storm Watch, in effect. * IMPACTS...A Tropical Storm Watch is issued when sustained winds of 34 to 63 knots associated with a tropical storm are possible within 48 hours. * ADDITIONAL DETAILS...At 2 pm, the center of Tropical Storm Sally was located about 60 miles north-northwest of Marathon. Sally was moving to the west at 7 mph. Maximum sustained winds were 40 mph. Occasional tropical storm force wind gusts are likely, and sustained tropical storm force winds are possible through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ032-034-035-044-054-055-074-075-131045- /O.CON.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1034 PM EDT Sat Sep 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...South winds near 20 knots, with occasional gusts of 35 to 40 knots. Short-lived wind gusts to 45 knots will be possible in squalls. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
359 WHUS72 KKEY 130825 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 425 AM EDT Sun Sep 13 2020 GMZ033-131500- /O.CAN.KKEY.TR.A.1019.000000T0000Z-000000T0000Z/ /O.EXT.KKEY.SC.Y.0039.000000T0000Z-200913T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- 425 AM EDT Sun Sep 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...TROPICAL STORM WATCH IS CANCELLED... * WHAT...Southeast to south winds near 25 knots, with locally higher winds and seas in squalls. * WHERE...Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, and broaching. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ032-034-035-044-054-055-074-075-131500- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-200913T1500Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 AM EDT Sun Sep 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast to south winds 20 to 25 knots. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
349 WHUS72 KKEY 131443 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1043 AM EDT Sun Sep 13 2020 GMZ032-131545- /O.CAN.KKEY.SC.Y.0039.000000T0000Z-200913T1500Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- 1043 AM EDT Sun Sep 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased below 20 knots over Bayside waters of the Middle Keys. $$ GMZ033>035-044-054-055-074-075-132100- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-200913T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1043 AM EDT Sun Sep 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast to south winds 20 to 25 knots. * WHERE...Straits of Florida and Hawk Channel west of the Seven Mile Bridge. Gulfside waters of the Lower Keys and the deep Gulf waters, including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
179 WHUS72 KKEY 132025 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 425 PM EDT Sun Sep 13 2020 GMZ035-044-054-055-074-075-132130- /O.CAN.KKEY.SC.Y.0039.000000T0000Z-200913T2100Z/ Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 PM EDT Sun Sep 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below 20 knots. $$ GMZ033-034-140300- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-200914T0300Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 425 PM EDT Sun Sep 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast to south winds near 20 knots. * WHERE...Gulf waters, including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 5:20 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 12, 5:20 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Key West FL 520 AM EDT Sat Sep 12 2020 .DISCUSSION... Water vapor imagery highlights a chaotic mess across the Gulf of Mexico and the Western Caribbean. The only real mean-layer to hang our hat on is the ridging over the southeastern United States, which is driving Tropical Depression 19 (TD19) to the west across the Everglades. MIMIC TPW loops place deep tropical moisture across the eastern Gulf of Mexico, South Florida, and the Keys, and the cyclonic spin from TD19 is unmistakable. Although not apparent in the SFC dewpoint fields, there may be a thin vein of modified-continental air pivoting away from the southwest Florida coast. This drier air lines up well with the lack of shower and thunderstorm coverage to the northwest of the Lower Keys. The current KBYX radar detects a confluent west-to-east band setting up from the Dry Tortugas east through the Marathon Humps. The truly deep convection is near the Cay Sal Bank, while the sprinting squalls are streaming into southeastern Florida. Temperatures across the island chain range from the upper 70s to the mid 80s, with dewpoints in the upper 70s. SFC winds are are mainly from the west and 10 knots or less, which is typical for the southwestern flank of a tropical depression. .FORECAST... The main weather story for the next 36 hours or so will be TD19, moving west across the Everglades this morning. The SFC center which moved across northern Biscayne Bay just after midnight, should cross Cape Sable in the next hour or two. It is hard to tell if this center has eroded due to its lack of convection/latent heat release near the center, or if the lowest tilts of AMX are missing the circulation. An observation in the southern Everglades shifted from northwest at 6 knots to southwest at 5 knots as this supposed center slid by to the north. If the center were to reform, it will do so closer to its energy source/deep convection, which at the moment is lopsided to the south. The current track is a little further south than the previous, although the short term forecast for TD19 still has it moving away from the Keys this afternoon and tonight. Rain/thunder chances were increased to 90% for today, and we tweaked winds up a tad given the closer track of TD19. Rainfall totals will reach 2 to 4" through the next 24 hours, with isolated totals near 6". Breezes will remain enhanced through Saturday night as TD19 strengthens and pulls away from the Keys. We denote a drying trend Sunday through Monday, in concert with a little more subsidence, drier air between 925-700 mb, and decreased low- level kinematic fields. The long range forecast features gentle easterly breezes, near normal rain chances (30%), and above normal high and low temperatures (lower 90s/near 80. && .MARINE... Small Craft Should Exercise Caution across the coastal waters of the Florida Keys due to freshening southeast to south breezes, reaching 15 to 20 knots in most locations. A Small Craft Advisory may be required across the southeastern Gulf of Mexico tonight as Tropical Depression 19 strengthens across the Gulf of Mexico. At 200 AM, Tropical Depression 19 was centered near Miami, moving west- northwestward at 7 knots. The depression is expected to move into the southeastern Gulf of Mexico this morning, then across the northeastern Gulf of Mexico tonight and Sunday. Moderate to fresh breezes will develop across the coastal waters of the Florida Keys today, first across the waters east of Craig Key this morning, then including the remaining coastal waters through the afternoon. Winds and seas will be higher in and near numerous showers and scattered thunderstorms. A weak high pressure area will build across the Florida Peninsula early next week, resulting in a return to gentle east to southeast breezes. && .AVIATION... VFR conditions will prevail this morning, with showers frequenting the vicinity of the Florida Keys terminals. As the center Tropical Depression 19 moves west across south mainland Florida this morning, increasing showers and thunderstorms with temporary MVFR ceilings IFR visibilities are possible near and after sunrise, with thunder included in TEMPOs through the afternoon hours. Surface winds will start out initially west, becoming southwest this morning. Winds will turn south-southeast this afternoon with speeds increasing into the 10 to 15 knot range. A few thunderstorm gusts near 30 knots are possible near and after the winds become more south-southeast. && .CLIMATE... On this date, September 12th, in 2015, the daily record warm low of 85F was recorded at Key West International Airport. This ties as the lowest warmest minimum temperature ever recorded during the month of September. The daily rainfall records of 2.26 inches at Key West (set in 1924), and 1.13 inches in Marathon (set in 1995), could be broken today with Tropical Depression 19 passing just to our north. && .PRELIMINARY POINT TEMPS/POPS... Key West 87 79 88 81 / 90 70 60 50 Marathon 88 79 90 80 / 90 70 60 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....JR Data Acquisition.....KBL Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 12, 6:17 AM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 617 AM EDT Sat Sep 12 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-131030- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 617 AM EDT Sat Sep 12 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Rainy, squally, and breezy conditions are expected through tonight. Rainfall totals will reach 2 to 4 inches, with localized amounts up to 6 inches. The strongest thunderstorms will be capable of wind gusts near 45 knots. Although not typical for the southern flank of a tropical depression, an isolated tornado cannot be ruled out. We have already observed organized storms (rotating updrafts) across the Straits of Florida, and this region of Tropical Depression 19 should translate to the northwest through the Keys over the next 18 hours or so. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated to scattered thunderstorms will be possible along the Florida Keys and the surrounding coastal waters through the period. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:47 AM EDT | Special Marine Warning | KEY | 43 min | |
| Sep 12, 6:33 AM EDT | Special Marine Warning | KEY | 42 min | |
| Sep 12, 8:06 AM EDT | Areal Flood Advisory | KEY | Monroe | 5 hr |
| Sep 12, 12:08 PM EDT | Areal Flood Advisory | KEY | Monroe | 4 hr |
| Sep 12, 1:08 PM EDT | Areal Flood Advisory | KEY | Monroe | 92 min |
| Sep 12, 3:19 PM EDT | Tropical Storm Watch | KEY | 13 hr | |
| Sep 12, 4:00 PM EDT | Special Marine Warning | KEY | 60 min | |
| Sep 12, 4:11 PM EDT | Special Marine Warning | KEY | 34 min | |
| Sep 12, 4:39 PM EDT | Areal Flood Advisory | KEY | Monroe | 73 min |
| Sep 12, 4:41 PM EDT | Special Marine Warning | KEY | 34 min | |
| Sep 12, 4:51 PM EDT | Special Marine Warning | KEY | 39 min | |
| Sep 12, 5:15 PM EDT | Special Marine Warning | KEY | 30 min | |
| Sep 12, 5:25 PM EDT | Special Weather Statement | KEY | 65 min | |
| Sep 12, 5:28 PM EDT | Special Marine Warning | KEY | 62 min | |
| Sep 12, 5:38 PM EDT | Special Marine Warning | KEY | 37 min | |
| Sep 12, 5:43 PM EDT | Special Marine Warning | KEY | 29 min | |
| Sep 12, 7:17 PM EDT | Special Marine Warning | KEY | 58 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.